[Skip to Content]
[Skip to Content Landing]
Article
November 1981

Neuroleptics and Dystonic Movement

Author Affiliations

Neurology Service Veterans Administration Medical Center North Chicago, IL 60064

Arch Neurol. 1981;38(11):738. doi:10.1001/archneur.1981.00510110098025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Tolosa, in his elegant article on the clinical features of Meige's disease (Archives 1981;38: 147-151), commented that neuroleptics may rarely induce dystonic facial movements.In this hospital, which houses several hundred patients with acute and chronic psychiatric disorders, we often see dystonic facial movements, both alone and with dystonic movements of other muscle groups, in patients who have taken neuroleptics and who have no history or sign of any antecedent movement disorder. Likewise, we see patients whose movement disorder includes both facial and truncal muscle spasm and for whom diligent inquiry reveals no cause apart from a course of neuroleptics.Although we accept that neuroleptics are unlikely to have been relevant in the two patients Tolosa mentioned, we point out that neuroleptics are often a cause of both dystonic movements and muscle spasms in some populations.

First Page Preview View Large
First page PDF preview
First page PDF preview
×